Hail, Alexander
- When
- April 25, 6:48 AM CST
- Where
- Alexander County, East Cape Girardeau
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.300, -89.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 2:20 AM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT FRI APR 25 2003 MAIN AREA OF SHOWERS AND THUNDERSTORMS HAS SHIFTED INTO SOUTHEAST ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. A FEW SHOWERS AND STORMS IN CLOSE PROXIMITY TO THE CLOSED LOW OVER SW MISSOURI WITH COVERAGE IN A DIURNAL WANE. MODELS SIMILAR IN THEIR FORECAST MOVEMENT OF THE UPPER AND SFC LOW THROUGH TONIGHT...TAKING BOTH ALMOST DUE EAST ACROSS THE FA TODAY. SO...FOR TODAY...WILL MAINTAIN FAIRLY HIGH POPS...BUT BACK DOWN FROM CATEGORICAL...SINCE LITTLE IN THE WAY OF COVERAGE EXISTS TO OUR WEST. WILL USE LIKELY TERMINOLOGY AND GO WITH POPS 60-70 PERCENT. EXPECT THE CONVECTION TO FLARE UP AGAIN...AS CONDITIONS BECOME INCREASINGLY UNSTABLE TODAY COINCIDENT WITH THE UPPER LOW MOVING ACROSS THE REGION. EAST 1/2 OF THE FA IN A SLIGHT RISK PER DAY 1 FROM THE STORM PREDICTION CENTER. WILL MAINTAIN EVENING CHANCE OF SHRA/TSRA...THEN GO WITH DRY CONDITIONS FROM MIDNIGHT ON. WEAK HIGH PRESSURE STILL FORECAST TO BUILD IN FOR THE WEEKEND. THUS GOING DRY FORECAST ON TRACK. EARLY NEXT WEEK...GFS OUTPUT TRENDING AWAY FROM CHANCE OF CONVECTION FOR MONDAY AND TUESDAY. GFS SETS UP A FRONTAL BOUNDARY TO OUR NORTH...RATHER THAN PUSHING IT SOUTH TOWARD OUR FA SUCH AS THE ETA SUGGESTS...LATE MONDAY. NEW 00 UTC CANADIAN SUPPORTS THE GFS TREND KEEPING QPF...FRONTAL POSITION NORTH...SO WILL HOLD OFF ON POPS TIL WEDNESDAY. GENERALLY USED A BLEND OF FWC/MAV AND ETA12 TEMPS FOR MAX/MIN TRENDS OVER THE NEXT 48 HOURS. CURRENT LOCAL FORECAST VALUES LINE UP FAIRLY WELL WITH THE GUIDANCE. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A LINE FROM EVANSVILLE INDIANA...TO HARRISBURG ILLINOIS TO MAYFIELD KENTUCKY. A STRONG UPPER LEVEL STORM SYSTEM...AND ASSOCIATED AREA OF SURFACE LOW PRESSURE...ARE BOTH FORECAST TO MOVE ACROSS THE FOUR STATE AREA TODAY. THESE WEATHER SYSTEMS WILL AGAIN BE RESPONSIBLE FOR THUNDERSTORMS ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY IN THE STORM PREDICTION CENTER SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WIND APPEAR TO BE THE MAIN HAZARDS. A BRIEF TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY FOR WESTERN KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA.
KYZ006-008-009-011-012-250800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 220 AM CDT FRI APR 25 2003 ...LOCAL WIND GUSTS 30 TO 40 MPH POSSIBLE WITH SMALL LINE OF STORMS IN THE PURCHASE AREA OF WESTERN KENTUCKY... AT 220 AM...A SMALL LINE OF THUNDERSTORMS...ABOUT 5 MILES IN WIDTH...WAS LOCATED FROM JUST WEST OF MAYFIELD TO LYNNVILLE IN GRAVES COUNTY KENTUCKY. THESE STORMS WERE MOVING NORTHEAST AROUND 35 MPH...AND SHOULD REACH NEAR GRAND RIVERS AND NEW CONCORD KENTUCKY BY 3 AM. LOCAL WIND GUSTS BETWEEN 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN...BETWEEN ONE HALF TO ONE INCH AN HOUR... WILL ALSO BE POSSIBLE WITH THESE STORMS. IN ADDITION...HAIL UP TO THREE QUARTERS OF AN INCH MAY OCCUR WITH THESE STORMS. SMITH
The Paducah radar (KPAH), 50 km away, was scanning. The volume nearest the first event began at 12:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348952.